I'm An Rn...ask Me Anything. If I Don't Know The Answer, I'll Make One Up.

Go ahead...you know you want to ask that health question that has been burning in the back of your mind forever, but you never quite found the right person to ask.

joesdog joesdog
41-45, M
3 Responses Mar 8, 2010

I walk at least a mile a day, and do pilates 3 times a week. I don't really have a choice about who my NP is, either. I've got military coverage and they tell me who I see. I've got another blood test tomorrow to see where my levels are at now. Last time I had a test, I only got a message on my answering machine telling me to go pick up a new scrip. We'll see how it goes. Thank you for answering my questions.

In my experience, no, it doesn't take nearly a year to level out the thyroid hormone levels. The doc/NP who is prescribing for you is being very conservative, as 25 mcg is a very, very small dose, and 100mcg is a much more normal dose.<br />
As to the increase in physical activity, how much are we talking about? are you walking around the block every night, or going to the gym and doing a serious work out (understand that I am not putting a value on either one - both are better than doing nothing at all)? <br />
Finally, remember that you are the person driving the relationship with your NP. If you weren't her client, she wouldn't be getting paid for caring for you. What I'm suggesting is that she owes you answers if you're unsure about something, and it's ok if you're assertive about getting those answers from her. <br />
<br />
cheers!<br />
<br />
Jd

I have a thyroid condition. I am now up to 100 mcg of levothyroxine a day. It has been several months, maybe just over a year, since I was diagnosed, but they just keep upping my dosage. I was started at 25mcg. The last time they upped my dosage, my nurse practitioner reminded me how to take my medication, even though I'm taking it 45 minutes before I eat every day, just like I'm supposed to. This leads me to several questions.<br />
<br />
Does it usually take this long to even out the T3 and T4 levels?<br />
<br />
Is it possible that my thyroid condition is actually getting worse?<br />
<br />
Could the increase in my physical activity be a reason for the changing levels?<br />
<br />
I hope to get some answers, since the NP here is only there long enough to say "hello" and hand you your prescription. I never have a chance to ask any questions.